Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Some structure theorems for complete constant mean curvature surfaces with boundary a convex curve


Authors: Ricardo Sa Earp and Harold Rosenberg
Journal: Proc. Amer. Math. Soc. 113 (1991), 1045-1053
MSC: Primary 53A10; Secondary 49Q05, 53C45
DOI: https://doi.org/10.1090/S0002-9939-1991-1072337-1
MathSciNet review: 1072337
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ M$ be a properly embedded, connected, complete surface in $ {\mathbb{R}^3}$ with non-zero constant mean curvature and with boundary a strictly convex plane curve $ C$. It is shown that if $ M$ is contained in a vertical cylinder of $ \mathbb{R}_ + ^3$, outside of some compact set of $ {\mathbb{R}^3}$, and if $ M$ is contained in a half-space of $ {\mathbb{R}^3}$ determined by $ C$, then $ M$ inherits the symmetries of $ C$. In particular, $ M$ is a Delaunay surface if $ C$ is a circle. It is also shown that if $ M$ has a finite number of vertical annular ends and the area of the flat disc $ D$ bounded by $ C$ is not "too small," then $ M$ lies in a half-space.


References [Enhancements On Off] (What's this?)

  • [1] F. Brito, R. Earp, W. Meeks, and H. Rosenberg, Structure theorems for constant mean curvature surfaces bounded by a planar curve, Indiana Math. J. 40 (1991), 333-343. MR 1101235 (93e:53009)
  • [2] H. Hopf, Lectures on differential geometry in the large. Lecture Notes in Math., vol. 1000, 1983, Springer-Verlag, New York. MR 707850 (85b:53001)
  • [3] N. Korevaar, R. Kusner, and B. Solomon, The structure of complete embedded surfaces with constant mean curvature, J. Differential Geom. 30 (1989), pp. 465-503. MR 1010168 (90g:53011)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53A10, 49Q05, 53C45

Retrieve articles in all journals with MSC: 53A10, 49Q05, 53C45


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1991-1072337-1
Keywords: Constant mean curvature, Delaunay surface, Alexandrov reflection principle
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society